Puerto Rico, 2005

Flood in Puerto Rico, April 19, 2005

April 19, 2005 · NWS SJU · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 19, 2:30 PM AST, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 19, 2:30 PM AST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
230 PM AST TUE APR 19 2005

.DISCUSSION...IN THE SHORT TERM AT LEAST THROUGH THURSDAY WEATHER
PATTERN APPEARS FAVORABLE FOR SHOWERS AND A FEW THUNDERSTORMS.
FRONTAL BOUNDARY TO REMAIN TO OUR NORTHWEST THROUGH THURSDAY. LIGHT
EASTERLY FLOW TODAY BECOMES SOUTHEAST TONIGHT THROUGH WEDNESDAY AND
THEN TURNS TO THE SOUTH BY FRIDAY. THE NEARNESS OF THE FRONTAL
TROUGH WILL KEEP A MOIST AND UNSTABLE PATTERN ACROSS THE AREA WITH
SEA BREEZE AND LOCAL EFFECTS PREVAILING.

FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING WILL SEE
SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS. LOCALLY HEAVY
RAINS TO BE EXPECTED WITH URBAN FLOODING POSSIBLE ALONG THE SAME
AREAS THAT RECEIVED HEAVY RAIN YESTERDAY. LOW LEVEL SOUTHEAST WINDS
WILL KEEP FRONTAL BOUNDARY TO OUR NORTHWEST BUT WILL FOCUS THE
HEAVIEST CONVECTION ON WEDNESDAY MAINLY ACROSS THE INTERIOR AND
NORTHWEST PART OF PUERTO RICO. UPPER LEVEL WINDS MAINTAIN A PATTERN
CONDUCIVE TO WIDESPREAD CONVECTION OVER THE NEXT SEVERAL DAYS.
OUTLOOK FROM FRIDAY THROUGH THE WEEKEND LOOKS RATHER WET AS
SIGNIFICANT TROUGH FROM SURFACE TO UPPER LEVELS ARRIVES TO THE AREA.
VERY POSSIBLY THE END OF THE DROUGHT FOR THE SOUTH COAST.

&&

.SYNOPSIS...A BROAD FRONTAL BAND HAS BECOME ALMOST STATIONARY FROM
NEAR THE MONA PASSAGE AND EXTENDS NORTHEASTWARD INTO THE CENTRAL
ATLANTIC. THE FRONTAL BAND WILL THEN DRIFT BACK TOWARDS THE
NORTHWEST WEDNESDAY AND THURSDAY. BANDS AND LINES OF HEAVY SHOWERS
AND THUNDERSTORMS WILL PREVAIL ACROSS THE LOCAL AREA THROUGH
SUNDAY.

&&

.MARINE...A LONG PERIOD NORTH NORTHWEST SWELLS WILL CONTINUE TO
AFFECT THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES WHILE
SLOWLY DIMINISHING. SMALL CRAFT SHOULD EXERCISE CAUTION IN THE
OFFSHORE ATLANTIC WATERS AND THE MONA PASSAGE. THESE SWELLS ARE
EXPECTED TO PERSIST THROUGH  THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU WW 071/083 070/083 070 11674
    WWWBB 088/074 088/075 088/075 085/075 085 52525574244
STT BW 070/082 072/082 071 11544
    BWWWB 083/075 083/075 083/075 081/074 080 52225555544

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.

&&

37
Hazardous weather outlook, Apr 19, 6:00 AM AST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST TUE APR 19 2005

PRZ001>013-AMZ710>750-201000-
600 AM AST TUE APR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...THERE IS A FRONTAL BOUNDARY CURRENTLY OVER
HISPANIOLA AND SLOWLY MOVING SOUTHEAST. THE CLOUDINESS ASSOCIATED
WITH IT IS ALREADY OVER THE LOCAL ISLANDS. THE COMBINATION OF LOW
LEVEL MOISTURE ASSOCIATED WITH THE FRONTAL BOUNDARY AND AN UNSTABLE
ATMOSPHERE WILL RESULT IN THE DEVELOPMENT OF SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL ISLANDS. SOME OF THESE
SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL AND THEREFORE CAUSE
FLOODING OF STREETS AND ROADWAYS...AND ALSO CAUSE LOCAL RIVERS AND
CREEKS TO RAPIDLY RISE IN THESE AREAS.

FOR MARINE CONDITIONS...LONG PERIOD NORTH NORTHWEST SWELLS CONTINUE
TO AFFECT THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL OFF SHORE ATLANTIC
WATERS AND THE MONA PASSAGE. SMALL CRAFT SHOULD EXERCISE CAUTION IN
THE NEAR SHORE ATLANTIC WATERS AND THE OTHER CARIBBEAN PASSAGES.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...
THE FRONTAL BOUNDARY IS EXPECTED TO LINGER OVER THE LOCAL ISLANDS
THROUGH AT LEAST THE MIDDLE OF THE WEEK...BRINGING THE CHANCE OF
HEAVY RAINFALL ACROSS PORTIONS OF THE LOCAL ISLANDS.

VIZ001-002-AMZ710>730-201000-
600 AM AST TUE APR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...THERE IS A FRONTAL BOUNDARY CURRENTLY OVER
HISPANIOLA AND SLOWLY MOVING SOUTHEAST. THE CLOUDINESS ASSOCIATED
WITH IT IS SLOWLY APPROACHING THE LOCAL ISLANDS. THE COMBINATION OF
INCREASING MOISTURE AND CLOUDINESS AND LOCAL DIURNAL EFFECTS WILL
AID IN THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
PARTS OF THE ISLANDS. THERE MAY BE ENOUGH RAINFALL ACCUMULATION TO
RESULT IN MINOR URBAN AND GUT TYPE FLOODING...WITH LOCALLY HEAVY
RAINFALL POSSIBLE IN ISOLATED AREAS.

FOR MARINE CONDITIONS...LONG PERIOD NORTH NORTHWEST SWELLS CONTINUE
TO AFFECT THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL OFF SHORE ATLANTIC
WATERS AND THE MONA PASSAGE. SMALL CRAFT SHOULD EXERCISE CAUTION IN
THE NEAR SHORE ATLANTIC WATERS AND THE OTHER CARIBBEAN PASSAGES.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...
THE FRONTAL BOUNDARY IS EXPECTED TO LINGER OVER THE LOCAL ISLANDS
THROUGH AT LEAST THE MIDDLE OF THE WEEK...BRINGING THE CHANCE OF
HEAVY RAINFALL ACROSS PORTIONS OF THE LOCAL ISLANDS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Event by event

1 flood. Local standard time, as filed.

Flood, Northeast

When
April 19, 4:15 PM AST to 8:15 PM AST
Where
Northeast forecast zone
Reported by
EMERGENCY MANAGER

A bridge was washed away by the rains in Humacao municipality.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5447431.